A recall has been issued for all lots of AmEx Pharmacy’s Bevacizumab 1.25mg/0.05mL 31G Injectable and Bevacizumab 2.5mg/0.1ml Normject TB Injectable that are within expiry to the healthcare provider level.
The Bevacizumab involved in this recall is used for wet age-related Macular degeneration and diabetic retinopathy.
The recall is issued “out of an abundance of caution following an FDA inspection,” according to a release from Pacifico National, Inc., doing business as AmEx Pharmacy.
According to the FDA, “AmEx Pharmacy has not been operational since July 27, 2019. Following FDA’s formal recall request on Aug. 27, 2019, AmEx Pharmacy agreed to recall all unexpired drugs intended to be sterile and continue to cease operations.”
All products associated with this voluntary recall “passed compendial testing per USP 71 and USP 85.” However, administration of a non-sterile drug product intended to be sterile present risk of infection, according to
The recalled product is individually wrapped and labeled in a Tyvek pouch which is then placed in a labeled amber bag to protect from light.
The product can be identified by referencing the Lot number which is prominently displayed on the amber bag and Tyvek pouch of the product. The specific lots were distributed nationwide to ophthalmologist clinics in the following states: AR, AZ, DC, DE, FL, GA, HI, IA, ID, IL, IN, KS, KY, LA, MA, MD, MI, MN, MO, MS, NC, ND, NE, NH, NJ, NV, NY, OH, OK, OR, PA, RI, SD, TN, TX, UT, WA, WI, WV, and PR.
AmEx Pharmacy is notifying its consignees by email and overnight mail and is arranging for return of all recalled product. Administering physicians who have product that is being recalled should stop use, remove it from inventory and return to AmEx Pharmacy. All lots of unexpired Bevacizumab products distributed by AmEx Pharmacy are affected by this voluntary recall.
Consumers with questions regarding this recall can contact AmEx Pharmacy at 800-644 – 9431 Monday -Friday from 9 a.m. to 6 p.m, EST, or send an email to[email protected].
AmEx, it’s recall notice, encourages consumers to contact their physician or healthcare provider if they have experienced any problems that may be related to being administered this drug product.